Alert archive / West Virginia / Wind Advisories in 2022

Wind Advisory 2, NWS Pittsburgh, PA

February 17, 20226 counties in West Virginia; Fayette County, Greene County, Westmoreland County, Pennsylvania; Monroe County, Ohio

NWS Pittsburgh, PA issued this wind advisory at Feb 17, 2022, 2:39 AM EST for 6 counties in West Virginia; Fayette County, Greene County, Westmoreland County, Pennsylvania; Monroe County, Ohio. It took effect at Feb 17, 2022, 5:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2022, 2:39 AM EST (07:39 UTC)
In effect from
Feb 17, 2022, 5:00 PM EST
Expired
Feb 18, 2022, 4:04 AM EST
In force
11 hr
Issued by
NWS Pittsburgh, PA

Counties Monroe County, OH, Fayette County, PA, Greene County, PA, Westmoreland County, PA, Marion County, WV, Marshall County, WV, Monongalia County, WV, Preston County, WV, Tucker County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 93 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 7.7 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2022-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2022-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1628 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
548 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

387 
WWUS71 KPBZ 170739
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
239 AM EST Thu Feb 17 2022

PAZ073>076-WVZ021-509>514-171545-
/O.NEW.KPBZ.WI.Y.0002.220217T2200Z-220218T1000Z/
Westmoreland-Higher Elevations of Westmoreland-Fayette-Higher
Elevations of Fayette-Marion-Monongalia-Ridges of Eastern
Monongalia and Northwestern Preston-Preston-Eastern Preston-
Western Tucker-Eastern Tucker-
Including the cities of Thomas, New Kensington, Greensburg,
Ligonier, Hendricks, Hazelton, Fairmont, Terra Alta, Champion,
Coopers Rock, Murrysville, Uniontown, Morgantown, Kingwood,
Parsons, Latrobe, Monessen, Canaan Valley, Davis, Lower Burrell,
Saint George, Donegal, Rowlesburg, Bruceton Mills, and Ohiopyle
239 AM EST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST 
FRIDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest and western Pennsylvania. Portions 
  of northern West Virginia.

* WHEN...From 5 PM this afternoon to 5 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Hefferan
4 follow-up statements
312 
WWUS71 KPBZ 171140
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
640 AM EST Thu Feb 17 2022

OHZ069-PAZ023-031-WVZ004-012-171945-
/O.EXA.KPBZ.WI.Y.0002.220217T2200Z-220218T1000Z/
Monroe-Indiana-Greene-Marshall-Wetzel-
Including the cities of Woodsfield, Indiana, Waynesburg, 
Moundsville, and New Martinsville
640 AM EST Thu Feb 17 2022

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST
FRIDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In Pennsylvania, Indiana and Greene Counties. In Ohio, 
  Monroe County. In West Virginia, Marshall and Wetzel Counties.

* WHEN...From 5 PM this afternoon to 5 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

PAZ073>076-WVZ021-509>514-171945-
/O.CON.KPBZ.WI.Y.0002.220217T2200Z-220218T1000Z/
Westmoreland-Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Murrysville, Greensburg, New Kensington, 
Lower Burrell, Latrobe, Monessen, Ligonier, Donegal, Uniontown, 
Champion, Ohiopyle, Fairmont, Morgantown, Coopers Rock, Kingwood,
Bruceton Mills, Terra Alta, Rowlesburg, Hazelton, Parsons, 
Hendricks, Saint George, Davis, Thomas, and Canaan Valley
640 AM EST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EST FRIDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southwest and western Pennsylvania. 
  Portions of northern West Virginia.

* WHEN...From 5 PM this afternoon to 5 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
069 
WWUS71 KPBZ 171752
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1252 PM EST Thu Feb 17 2022

OHZ069-PAZ023-031-073>076-WVZ004-012-021-509>514-180300-
/O.CON.KPBZ.WI.Y.0002.220217T2200Z-220218T1000Z/
Monroe-Indiana-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Woodsfield, Indiana, Waynesburg, 
Murrysville, Greensburg, New Kensington, Lower Burrell, Latrobe, 
Monessen, Ligonier, Donegal, Uniontown, Champion, Ohiopyle, 
Moundsville, New Martinsville, Fairmont, Morgantown, 
Coopers Rock, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, 
Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
1252 PM EST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM EST FRIDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 50 mph 
  expected.

* WHERE...In Pennsylvania, Indiana and Greene Counties. In Ohio, 
  Monroe County. In West Virginia, Marshall and Wetzel Counties.

* WHEN...From 5 PM this afternoon to 5 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
845 
WWUS71 KPBZ 180057
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
757 PM EST Thu Feb 17 2022

OHZ069-PAZ023-031-WVZ004-012-180900-
/O.CON.KPBZ.WI.Y.0002.000000T0000Z-220218T1000Z/
Monroe-Indiana-Greene-Marshall-Wetzel-
Including the cities of Woodsfield, Indiana, New Martinsville,
Waynesburg, and Moundsville
757 PM EST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

* WHAT...West winds 15 to 20 mph with gusts up to 50 mph.

* WHERE...In Pennsylvania, Greene and Indiana Counties. In Ohio, 
  Monroe County. In West Virginia, Wetzel and Marshall Counties.

* WHEN...Until 5 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

PAZ073>076-WVZ021-509>514-180900-
/O.CON.KPBZ.WI.Y.0002.000000T0000Z-220218T1000Z/
Westmoreland-Higher Elevations of Westmoreland-Fayette-Higher
Elevations of Fayette-Marion-Monongalia-Ridges of Eastern
Monongalia and Northwestern Preston-Preston-Eastern Preston-
Western Tucker-Eastern Tucker-
Including the cities of Thomas, New Kensington, Greensburg,
Ligonier, Hendricks, Hazelton, Fairmont, Terra Alta, Champion,
Coopers Rock, Murrysville, Uniontown, Morgantown, Kingwood,
Parsons, Latrobe, Monessen, Canaan Valley, Davis, Lower Burrell,
Saint George, Donegal, Rowlesburg, Bruceton Mills, and Ohiopyle
757 PM EST Thu Feb 17 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 55 mph.

* WHERE...Portions of southwest and western Pennsylvania. Portions 
  of northern West Virginia.

* WHEN...Until 5 AM EST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
658 
WWUS71 KPBZ 180904
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
404 AM EST Fri Feb 18 2022

OHZ069-PAZ023-031-073>076-WVZ004-012-021-509>514-181015-
/O.CAN.KPBZ.WI.Y.0002.000000T0000Z-220218T1000Z/
Monroe-Indiana-Greene-Westmoreland-Higher Elevations of
Westmoreland-Fayette-Higher Elevations of Fayette-Marshall-Wetzel-
Marion-Monongalia-Ridges of Eastern Monongalia and Northwestern
Preston-Preston-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Thomas, New Kensington, New Martinsville,
Greensburg, Ligonier, Hazelton, Hendricks, Indiana, Rowlesburg,
Terra Alta, Champion, Coopers Rock, Murrysville, Uniontown,
Moundsville, Morgantown, Kingwood, Parsons, Woodsfield, Latrobe,
Monessen, Canaan Valley, Davis, Lower Burrell, Saint George,
Donegal, Waynesburg, Fairmont, Bruceton Mills, and Ohiopyle
404 AM EST Fri Feb 18 2022

...WIND ADVISORY IS CANCELLED...

Strong wind gusts have subsided, therefore the advisory has been 
cancelled.

$$

Brown

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 16, 11:32 PM EST, 3 hours 7 minutes earlier.

Area forecast discussion, Feb 16, 11:32 PM EST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1132 PM EST Wed Feb 16 2022

.SYNOPSIS...
A dynamic system will bring rain and eventually some snow, Thursday
and Thursday night.

&&

.NEAR TERM /THROUGH THURSDAY/...

Late Evening Update:

Increased overnight temperatures a few degrees, ongoing warm
advection and clouds will reduce the chances of radiational cooling.
Also reduced overnight wind gusts slightly due to a building
inversion just above the surface. Increased POPs near I-80 to 25-30
percent for a few hours, the combination of advancing mid-level
moisture and jet ascension has produced a few quick moving showers.

Previous Discussion:

A developing jet stream coincident with frontogenesis will
result in widespread rain beginning on Thursday. The front is
forecast to stall and pivot mainly over the Indiana/Ohio area, but
once it does move easterly it should result in progressive nature of
soaking rainfall. Isolated instances, particularly in eastern Ohio,
of flooding in typical spots is not out of the question, and has been
addressed with an Areal Flood Watch.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
Rainfall is expected to transition to light snow on Friday morning
in the wake of a cold front, coincident with gusty winds in the
ridges due to isallobaric acceleration. Headlines for a Wind Advisory
may be necessary in the next 24 hours.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A quick moving shortwave may return the chances of snow showers to
the region Saturday. However, the confidence is still low on the
overall track of this system and influence of building high pressure
to the west.

Long range model ensembles indicate the pattern will relax and
benign weather with above the climatological norm temperature is
expected through the period.

&&

.AVIATION /04Z THURSDAY THROUGH MONDAY/...
LLWS concerns will continue through much of the forecast period. VFR
cig deterioration to MVFR is expected as a cold front approaches,
with rain increasing in coverage after 17Z Thursday.

.Outlook...
Widespread restrictions continue into Friday, along with gusty
surface winds.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch from 10 AM EST Thursday through Friday morning for
     PAZ007>009-013>016-020.
OH...Flood Watch from 10 AM EST Thursday through Friday morning for
     OHZ039>041-048>050-057-058-068.
WV...Flood Watch from 10 AM EST Thursday through Friday morning for
     WVZ001.

&&
Hazardous weather outlook, Feb 16, 11:15 AM EST, 15 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1115 AM EST Wed Feb 16 2022

OHZ039>041-048>050-057-058-068-PAZ007>009-013>016-020-WVZ001-171615-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Noble-Mercer-Venango-Forest-Lawrence-Butler-
Clarion-Jefferson PA-Beaver-Hancock-
1115 AM EST Wed Feb 16 2022

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ059-069-PAZ021>023-029-031-073>076-WVZ002>004-012-021-509>514-
171615-
Belmont-Monroe-Allegheny-Armstrong-Indiana-Washington-Greene-
Westmoreland-Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
1115 AM EST Wed Feb 16 2022

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Winds are forecast to gust up to 35 and 40 kts on Thursday night and
Friday morning, an advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 9:12 PM ESTRiver Flood WatchPBZAllegheny3 days
Feb 17, 10:34 AM ESTRiver Flood WatchPBZArmstrong44 hr
Feb 17, 10:34 AM ESTRiver Flood WatchPBZArmstrong52 hr
Feb 17, 10:34 AM ESTRiver Flood WatchPBZAllegheny, Westmoreland58 hr
Feb 17, 10:58 AM ESTRiver Flood WarningPBZArmstrong, Clarion45 hr
Feb 17, 10:58 AM ESTRiver Flood WarningPBZClarion, Forest, Jefferson41 hr
Feb 17, 10:58 AM ESTRiver Flood WarningPBZArmstrong, Clarion46 hr
Feb 17, 11:30 AM ESTRiver Flood AdvisoryPBZAllegheny65 hr
Feb 17, 11:13 AM ESTRiver Flood WarningPBZGuernsey18 hr
Feb 17, 11:13 AM ESTRiver Flood WarningPBZTuscarawas5 days
Feb 17, 11:13 AM ESTRiver Flood WarningPBZCoshocton19 days
Feb 17, 6:42 PM ESTAreal Flood WarningPBZBelmont, Carroll, Columbiana, Coshocton, Guernsey, Harrison and 4 more16 hr

Nearby

Wind Advisories in West Virginia, 2022Wind Advisories in Pennsylvania, 2022Wind Advisories in Ohio, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.